anyone know how long lamictal takes to work?

Lamictal Opinions
1
Excellent- Can't live w/out it. - 33.3%
0
Horrible side effects. - 0.0%
1
Didn't feel any difference. - 33.3%
0
Felt weird on it. - 0.0%
0
Saved my life. - 0.0%
1
It's just ok. - 33.3%

 
New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hunnigirl
New Member


Date Joined May 2008
Total Posts : 2
   Posted 5/30/2008 12:11 AM (GMT -7)   
hi.  i'm new here. 
 
i am 31 yrs old and i am not BIpolar.  i have unipolar depression, GAD and insomnia.  i am on lamictal 50mg for bouts of bad irritability (plus celexa, xanax & ambien) and i was wondering if anyone knows how long lamictal takes to work?  i started 1 1/2 mo. ago.  yesterday and today i started feeling very happy.  it's weird though, i'm not used to smiling this much.  NOT complaining, just want to know where its coming from tongue i have been depressed since a child and i'm not used to this and am wondering if it is going to go away or if i am cured!
 
also, how hard is it to get off Lamictal when that time comes?
 
someone please help me!
 
hunnigirl smurf

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 5/30/2008 11:01 AM (GMT -7)   
Hi hunnigirl,

Welcome to HealingWell. I'm so glad to hear you're feeling better. Lamictal can take 4 to 6 weeks to kick in so it sounds just about right. The word "cured" makes me nervous though. Don't don't don't stop taking your meds now that you're feeling better. The meds are making you feel better. If you stop taking them, you'll go right back to where you were. Lamictal isn't hard to be weaned off of, but you need a doctor to help you titrate down. But don't be in such a hurry. Just be glad you found something to make you feel better.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


Georgie Girl
Regular Member


Date Joined May 2008
Total Posts : 319
   Posted 6/2/2008 11:03 AM (GMT -7)   

Hi!

I never noticed a difference once I began Lamictal but I'm on so many different meds, there's no way to know if it's helping or not.    Dr seems to think it is working. 


Georgie Girl


lassieluv
Regular Member


Date Joined Apr 2008
Total Posts : 254
   Posted 6/3/2008 7:25 AM (GMT -7)   
I have been on Lamictal for about a year and a half and it has done wonders with my my mood swings (ie the irritablity when manic). My Dr has slowly increased my dose to where I am now taking 300mg at bedtime. Coming off Lamictal is not hard but once you have reached your appropriate dose (different for everyone) you must take it everyday. My Dr explained that if I miss 2 days in a row without taking it then I will have to start over from day one and slowly increase back to my regular dose. He said one has to be carefully monitored while increasing dosage due to side effects such as skin peeling and other unpleasant things.

I'm glad the Lamictal is working for you. It's nice to smile again!
Do not forget to entertain strangers for by so doing some have unwittingly entertained angels.  (Hebrews 13:2)


hunnigirl
New Member


Date Joined May 2008
Total Posts : 2
   Posted 6/6/2008 11:00 PM (GMT -7)   
I will not go off the Lamictal.  I was actually having a weird mood swing when I posted this.  I have been for the most part HAPPY, but I have periods of IRRITABILITY. 
 
I went to the gynocologist, had labwork done for hormones and found out they are really low in progesterone and estrogen.  I wonder if that caused my moodswings!  Either way, the Dr. said he doesn't want to treat me because I am on too many medications (Celexa, Xanax, Ambien & Lamictal).  He told me that he wouldn't get an accurate reading unless I'm off of them. 
 
Here's the weird thing... he started talking about GOD and kept me in the room for 2 1/2 hours!  He wouldn't let me say anything, he would talk over me.  Don't get me wrong, I believe in God, but I went there for medical advice and I drove home crying because he is not going to even TRY to help me!  Moodswings, hot flashes, fatigue, aches and tons more!  Needless to say, I am searching for a new gynocologist and I really hope they can help me, still being on these meds.  The scary thing is this is the guy that told me I needed a hysterectomy and he performed my surgery in Dec 07.  Oh well, I don't need anymore kids, anyway.
 
Today's mood... HOPELESS
(maybe the meds aren't working)
 
-Michele confused

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 6/7/2008 5:52 PM (GMT -7)   
Hunnigirl,

I'm so sorry you had such a terrible experience at the ob-gyn. Absolutely get a second opinion. This guy sounds off his rocker. Maybe what he's saying is true, but who knows, because he's treated you terribly. How unprofessional! I always try and find the best in town. I start asking people and when four or five people have told me the same person, I know I've found someone good. When I first moved to my town, I'd ask complete strangers (unfortunately this is true) who their ob-gyn was. But I like my gyno, so it's worth it.

Maybe it's time for a med adjustment, but you're also upset. Do you feel this bad even when you're having a calm, normal day? If so, then definitely call the pdoc.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 5:49 AM (GMT -7)
There are a total of 2,732,901 posts in 301,070 threads.
View Active Threads


Who's Online
This forum has 151224 registered members. Please welcome our newest member, teacher2many.
217 Guest(s), 7 Registered Member(s) are currently online.  Details
PeterK, Susannah R., mtm3461, Redwing57, Sherrine, JaxCalvin, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer